CASE REPORT
Year : 2014  |  Volume : 8  |  Issue : 3  |  Page : 396-398

Bradycardia and severe vasospasm caused by intramyometrial injection of vasopressin during myomectomy


Department of Anesthesia and Critical Care, Smt. K. M. Mehta and Smt. G. R. Doshi Institute of Kidney Diseases and Research Center, Dr. H. L. Trivedi Institute of Transplantation Sciences, Civil Hospital Campus, Asarwa, Ahmedabad, Gujarat, India

Correspondence Address:
Dr. Bina P Butala
7, Kalamwadi Society, Near Sharda Society, Paldi, Ahmedabad - 380 007, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1658-354X.136630

Rights and Permissions

Vasopressin is often used locally to reduce blood loss during surgery. Vasopressin has longest clinical effect, but its systemic effects may be profound and pose significant challenges for the anesthesiologist and it can also sometimes cause lethal complications. The loss of peripheral pulse along with bradycardia, non-measurable arterial blood pressure, and cardiac complications have been reported after myometrial injection of vasopressin. Here, we describe a patient with multiple uterine myomas who developed severe bradycardia, non-measurable blood pressure by non-invasive means and loss of peripheral pulse after myometrial injection of vasopressin at a total dose of 20 units (1 unit/ml) with documentation of severe peripheral arterial vasospasm and increased proximal blood pressure. The patient was successfully resuscitated.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed6592    
    Printed52    
    Emailed0    
    PDF Downloaded310    
    Comments [Add]    
    Cited by others 3    

Recommend this journal